Alert archive / Georgia / Frost Advisories in 2015

Frost Advisory 5, NWS Atlanta, GA

November 13, 201538 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 13, 2015, 6:58 PM EST for 38 counties in Georgia. It took effect at Nov 14, 2015, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2015, 6:58 PM EST (23:58 UTC)
In effect from
Nov 14, 2015, 12:00 AM EST
Expired
Nov 14, 2015, 9:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA
All 38 counties

Banks County, GA, Barrow County, GA, Butts County, GA, Carroll County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walton County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-231 m²/s²
0-3 km storm-relative helicity
-159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WWUS72 KFFC 132358
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EST FRI NOV 13 2015

GAZ001>009-011>016-019>021-140800-
/O.CON.KFFC.FZ.W.0003.151114T0500Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
658 PM EST FRI NOV 13 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY...

* LOCATIONS... FOR PARTS OF NORTH GEORGIA... MAINLY FOR THE 
  PROTECTED AREAS ALONG AND NORTH OF A ROME TO CANTON TO 
  CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-140800-
/O.NEW.KFFC.FR.Y.0005.151114T0500Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
658 PM EST FRI NOV 13 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY.

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH OF
  A LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A LINE
  FROM LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S AFTER MIDNIGHT.

* TIMING...FROM MIDNIGHT TO 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED
  COULD SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
415 
WWUS72 KFFC 140330
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EST FRI NOV 13 2015

GAZ001>009-011>016-019>021-141200-
/O.CON.KFFC.FZ.W.0003.151114T0500Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1030 PM EST FRI NOV 13 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* LOCATIONS...FOR PARTS OF NORTH GEORGIA...MAINLY FOR PROTECTED AREAS
  ALONG AND NORTH OF A ROME TO CANTON TO CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED COULD
  BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-141200-
/O.CON.KFFC.FR.Y.0005.151114T0500Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
1030 PM EST FRI NOV 13 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY...

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH OF A
  LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A LINE FROM 
  LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S AFTER MIDNIGHT.

* TIMING...FROM MIDNIGHT TO 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED COULD
  SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
949 
WWUS72 KFFC 140922
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 AM EST SAT NOV 14 2015


GAZ001>009-011>016-019>021-141400-
/O.CON.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
422 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...FOR PARTS OF NORTH GEORGIA...MAINLY FOR PROTECTED 
  AREAS ALONG AND NORTH OF A ROME TO CANTON TO CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-141400-
/O.CON.KFFC.FR.Y.0005.000000T0000Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
422 AM EST SAT NOV 14 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH 
  OF A LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A 
  LINE FROM LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S AFTER MIDNIGHT.

* TIMING...FROM MIDNIGHT TO 9 AM SATURDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
638 
WWUS72 KFFC 141113
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST SAT NOV 14 2015

GAZ006-008-009-015-016-142100-
/O.NEW.KFFC.FZ.W.0004.151115T0600Z-151115T1300Z/
/O.CON.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
613 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST SUNDAY.
THIS IS IN ADDITION TO THE FREEZE WARNING IN EFFECT THROUGH THIS
MORNING.

* LOCATIONS...FOR PARTS OF EXTREME NORTHEAST GEORGIA...MAINLY FOR
  PROTECTED AREAS ALONG AND NORTH OF A DAHLONEGA TO CLEVELAND LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...THROUGH THIS MORNING AND BETWEEN MIDNIGHT AND 9 AM
  SUNDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ001>005-007-011>014-019>021-141400-
/O.CON.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
613 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...FOR PARTS OF NORTH GEORGIA...MAINLY FOR PROTECTED
  AREAS ALONG AND NORTH OF A ROME TO CANTON LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-030>039-041>060-066>068-070-141400-
/O.CON.KFFC.FR.Y.0005.000000T0000Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
613 AM EST SAT NOV 14 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATIONS...PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY SOUTH 
  OF A LINE FROM ROME TO CANTON TO CLEVELAND...AND NORTH OF A 
  LINE FROM LAGRANGE TO MONTICELLO TO WASHINGTON.

* TEMPERATURES...DROPPING INTO THE MID 30S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD SUFFER DAMAGE OR BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
143 
WWUS72 KFFC 141404
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 AM EST SAT NOV 14 2015


GAZ006-008-009-015-016-142215-
/O.EXP.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
/O.CON.KFFC.FZ.W.0004.151115T0600Z-151115T1300Z/
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
904 AM EST SAT NOV 14 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
SUNDAY...

* LOCATIONS...FOR PARTS OF EXTREME NORTHEAST GEORGIA...MAINLY FOR
  PROTECTED AREAS ALONG AND EAST OF A BLUE RIDGE TO DAHLONEGA LINE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...BETWEEN MIDNIGHT AND 9 AM SUNDAY.

* IMPACTS...SENSITIVE VEGETATION LEFT OUTDOORS OR UNPROTECTED 
  COULD BE KILLED OR SUFFER DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION.

&&

$$

GAZ001>005-007-011>014-019>021-141515-
/O.EXP.KFFC.FZ.W.0003.000000T0000Z-151114T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON-
PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
904 AM EST SAT NOV 14 2015

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES CONTINUE TO RISE ABOVE FREEZING.

$$

GAZ022>025-027-030>039-041>060-066>068-070-141515-
/O.EXP.KFFC.FR.Y.0005.000000T0000Z-151114T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
904 AM EST SAT NOV 14 2015

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES CONTINUE TO RISE ABOVE FREEZING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 13, 6:24 PM EST, 34 minutes earlier.

Area forecast discussion, Nov 13, 6:24 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EST FRI NOV 13 2015

.UPDATE...
UPDATED FOR AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 208 PM EST FRI NOV 13 2015/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL MOVE EAST OF THE MISSISSIPPI RIVER
OVERNIGHT...AND THEN OVERHEAD TOMORROW. SKIES SHOULD REMAIN CLEAR OR
MOSTLY CLEAR...NO POPS AND TEMPS AROUND 5 TO 10 DEGREES BELOW NORMAL
FOR THIS TIME OF YEAR.

THE MAIN FORECAST PROBLEMS WILL BE THE POTENTIAL FOR FREEZING TEMPS
ACROSS NORTH GEORGIA AND THE POTENTIAL FOR FROST TONIGHT AND
SATURDAY NIGHT. CAA HAS BROUGHT A MUCH COOLER AIRMASS TO THE
REGION...AND FREEZING TEMPS ARE LIKELY FOR SEVERAL HOURS MAINLY
ACROSS NORTH GA...NORTH OF THE ATL METRO OVERNIGHT. ITS GOING TO BE
COLD IN THE MTNS...WITH WIND CHILLS IN THE MIDDLE 20S.

VISIBLE SAT SHOWS A THIN STREAM OF CIRRUS ACROSS NORTHERN GA
ORIGINATING FROM THE EASTERN PACIFIC. MODEL SOUNDINGS DO INDICATE
THAT THERE COULD BE SOME THIN CIRRUS AT TIMES ACROSS AREAS ALONG
NORTH OF INTERSTATE 20 OVERNIGHT. IN ADDITION...WITH THE RIDGE AXIS
REMAINING TO THE WEST OVERNIGHT...WINDS SHOULD NOT DECOUPLE. THINK
THE THIN CIRRUS AND MIXING WILL PREVENT WIDESPREAD FROST DEVELOPMENT
SOUTH OF THE FREEZE WARNING AREA. IN SHELTERED AREAS OR LOW LYING
AREAS...SOME PATCHY FROST IS POSSIBLE. PATCHY FROST DOES NOT MEET
FROST ADVISORY CRITERIA...SO WILL NOT ISSUE AN ADVISORY OVERNIGHT.
HOWEVER...IF SKIES ARE CLEAR AND WINDS DROP OFF TO NEAR CALM TOWARDS
DOWN...A FROST ADVISORY MAY BE NEEDED ACROSS PORTIONS OF THE METRO.

SATURDAY NIGHT LOOKS TO BE A COLDER NIGHT...WITH MUCH MORE POTENTIAL
FOR FROST DEVELOPMENT. A FROST ADVISORY WILL LIKELY BE NEEDED FOR
MUCH OF THE CWFA SATURDAY NIGHT INTO SUNDAY MORNING.

NLISTEMAA

LONG TERM /SUNDAY THROUGH FRIDAY/...
12Z EUROPEAN NOW RUNNING ABOUT 30 HRS FASTER WITH THE MID WEEK FRONT
THAN THE GFS. EUROPEAN HAS FRONTAL PASSAGE ON WEDNESDAY AND THE GFS
THURSDAY NIGHT. LEANED HARD ON THE MODEL SUPER BLEND AND THE FORECAST
WILL LIKELY CHANGE SIGNIFICANTLY AS WE GET CLOSER TO NEXT WEEK.

BDL

PREVIOUS DISCUSSION...
HIGH PRESSURE OVER THE AREA TO START THE EXTENDED FORECAST BUT
THINGS CHANGE AT THE END AS A FRONTAL SYSTEM NEARS THE AREA.
THE MODELS START OFF IN VERY GOOD AGREEMENT AND THEY STAY IN GOOD
AGREEMENT THROUGH DAY SEVEN BUT THERE ARE SOME MINOR DIFFERENCES
IN THE TIMING OF THE NEXT FRONTAL SYSTEM. THE MODELS START OFF
WITH THE HIGH PRESSURE RIDGE CENTERED OVER THE MID ATLANTIC/NEW
ENGLAND STATES WITH THIS RIDGE AXIS NOSING DOWN THE EASTERN
SEABOARD. AS THE FRONTAL SYSTEM MOVES INTO THE MS RIVER VALLEY THE
RIDGE KEEPS THE MAIN FRONTAL SYSTEM FROM TO FAR EAST TO FAST. FOR
THE FORECAST WE ARE STILL LEANING TOWARD THE ECMWF WHICH IS A BIT
FASTER AND BRINGS IN A BIT MORE MOISTURE BEGINNING TUES AS THE
SOUTHEASTERLY FLOW SETS UP. CURRENTLY MY CONFIDENCE IS FAIRLY LOW
AS TO WHEN THE ACTUAL FRONT WILL MAKE IT INTO WESTERN GA BUT I AM
CONFIDENCE THAT IT WILL MAKE ITS WAY IN SOMETIME BETWEEN 00Z THU
AND 00Z FRI. THERE IS ALSO A SMALL THREAT FOR SOME POSSIBLE SEVER
WEATHER WED INTO THU WITH A LOW CAPE HIGH SHEER ENVIRONMENT
FORMING JUST AHEAD OF THE MAIN FRONTAL SYSTEM. SHOULD BE ABLE TO
GET A BETTER HANDLE ON TIMING AS THE SYSTEM NEARS BUT FOR NOW WILL
AVE TO STICK WITH A 24 HOUR DIFFERENCE.

01

FIRE WEATHER...
MAY COME CLOSE TO FIRE DANGER CONDITIONS TOMORROW
ACROSS THE NE MOUNTAINS. RH VALUES DROP TO BETWEEN 15 AND 25
PERCENT FOR SEVERAL HOURS. PLUS...FUEL MOISTURES CONTINUE TO
DECREASE.

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS THROUGH THE FORECAST. WINDS HAVE DIMINISHED RAPIDLY
AND SHOULD REMAIN LIGHT TONIGHT. NORTH/NORTHWEST WINDS WILL
INCREASE TO AROUND 10 KTS SATURDAY. FEW-SCT CIRRUS WILL CONTINUE
MOVING ACROSS THE FORECAST AREA THROUGH SATURDAY.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON ALL ELEMENTS

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          34  60  34  61 /   0   0   0   0
ATLANTA         36  60  36  60 /   0   0   0   0
BLAIRSVILLE     28  58  29  60 /   0   0   0   0
CARTERSVILLE    32  59  30  60 /   0   0   0   0
COLUMBUS        39  62  37  62 /   0   0   0   0
GAINESVILLE     35  59  35  60 /   0   0   0   0
MACON           36  62  33  62 /   0   0   0   0
ROME            31  60  30  59 /   0   0   0   0
PEACHTREE CITY  34  60  31  60 /   0   0   0   0
VIDALIA         40  64  37  65 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY FOR
THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...17
LONG TERM....20
AVIATION...17
Hazardous weather outlook, Nov 13, 2:20 PM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EST FRI NOV 13 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
220 PM EST FRI NOV 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF NORTH GEORGIA LATE
TONIGHT. REFER TO THE FREEZE WARNING /ATLNPWFFC/ FOR MORE INFORMATION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
AREAS OF FROST AND FREEZING TEMPERATURES ARE EXPECTED EARLY SATURDAY
MORNING AND WILL BE POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES DROP
INTO THE MID 20S TO MID 30S ACROSS NORTH GEORGIA.

A COLD FRONT WILL BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS
TO THE AREA WEDNESDAY AND THURSDAY. THERE IS STILL MUCH UNCERTAINTY
CONCERNING THE STRENGTH AND TIMING OF THIS SYSTEM SO PLEASE CONTINUE
TO MONITOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:40 AM ESTFreeze WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more11 hr
Nov 13, 1:19 PM ESTFreeze WarningFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more20 hr

Nearby

Frost Advisories in Georgia, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.